Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 118, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 26, 2001, 2:32 PM MDT for Morgan County, Washington County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2001, 2:32 PM MDT (20:32 UTC)
- Expired
- Jul 26, 2001, 3:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 262033 SVRDEN COC087-121-262100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 232 PM MDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO NORTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 300 PM MDT * AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF GARY...OR ABOUT 15 MILES SOUTHEAST OF FORT MORGAN...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...GARY... HILLROSE...MIDWAY AND TWELVE-MILE CORNER. LARGE HAIL...UP TO AN INCH AND A HALF IN DIAMETER...IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. PERIODS OF HEAVY RAIN WILL ALSO ACCOMPANY THE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4003 10387 4002 10352 4021 10326 4038 10347 DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:30 AM MDT, 11 hours 2 minutes earlier.
Area forecast discussion, Jul 26, 3:30 AM MDT, 11 hours 2 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 330 AM MDT THU JUL 26 2001 SHORT TERM: STAGE IS SETTING UP FOR AN ACTIVE WEATHER DAY FOR CWA LATER THIS AFTN AND TONIGHT. MOISTURE PLUME FROM MEXICO CONTINUES STREAMING INTO CO WITH PW VALUES AROUND AN INCH. MAIN PLAYER FOR OUR WEATHER WILL BE WEAKENING LOW NOW LIFTING TO THE NORTHEAST ACROSS NW ARIZONA. THIS TROUGH WILL BE MOVE ACROSS NW CO LATER THIS AFTN AND WEAKEN AND SHIFT THRU CWA DURING THE NIGHT. DIV-Q FIELDS SHOWING FAIRLY DECENT UPWARD FORCING ESPECIALLY FOR THE SUMMER TIME. FORCING IS ALSO AIDED BY 60KT SPEED MAX AS TROF LIFTS ACROSS REGION. AT THE SURFACE...WEAK SURGE HAS BACKED INTO FAR NERN CO FROM OVERNIGHT COMPLEX IN NEBRASKA WITH INCREASING LOW LEVEL MOISTURE(SFC DEWPOINTS IN MID 60S) ON E-SE WINDS. SAT PICS ALSO SHOW STRATUS/FOG MOVING IN AS WELL. DON'T THINK IT WILL MAKE IT ALL THE WAY BACK TO DEN...BUT WILL ADD SOME FOG FOR ERN PLAINS ZONES THIS MORNING. WITH THE INCREASING S-SE FLOW...EXPECT A DENVER CYCLONE OR CONVERGENCE LINE TO SET UP OVER OR JUST EAST OF THE URBAN COORIDOR DURING THE AFTERNOON. THIS SHOULD BE THE FOCUS FOR A SEVERE WX SET UP LATER THIS AFTN/EVENING. 06Z MESOETA SHOWING CAPES AROUND 2000-2500J/KG EAST OF DENVER OVER THE PLAINS...AND BETWEEN 1000-1500 J/KG FOR WESTERN PTNS OF CWA. THE DIFFERENCE TODAY IN COMPARISON TO LAST FEW DAYS IS THE HIGHER CAPES...GREATER LOW LVL MSTR AND STRONGER MID LVL FLOW. ALSO STORM REL HELICITIES ALSO LOOKING GOOD WITH VALUES BETWEEN 200-300M2/S2. EXPECT STRONGEST STORMS CAN PRODUCE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND EVEN AN ISOLATED TORNADO NOT OUT OF THE QUESTION WITH THIS NICE DIRECTIONAL SHEAR PROFILE SETTING UP. WILL MENTION POSSILBE SEVERE STORMS IN ZONES FOR TNT OVER THE PLAINS. TIMING OF STORMS SHOULD BE ON THE LATE SIDE AGAIN TODAY...WITH MTNS/HIR TERRAIN GOING FIRST AGAIN BY MID AFTERNOON...URBAN COORIDOR AND ADJ EAST SECTIONS BTWN 22-00Z...AND EASTERN PLAINS THIS EVENING. THE LATE FIRING DUE TO MORE CLOUD COVER/FOG EASTERN PTNS THIS MORNING...AND UPR SUPPORT NOT REALLY IN HERE UNTIL AFT 00Z. LONG TERM: WEATHER WILL BE CALMING DOWN ON FRIDAY...BUT PIECE OF TROF LAGGING BEHIND FRI AFTN AND MAY CREATE SOME THUNDERSTORMS OVER THE FAR EAST PLAINS. WESTERN PTNS OF CWA SHOULD BE DRYING OUT WITH SUBSIDENCE MOVING IN WITH ISOLD TS COVERAGE AT BEST. WEEKEND STILL LOOKING RATHER DRY WITH STRONGER WESTERLY FLOW...BUT CAN'T RULE OUT AN ISOLD TSRA. UPPER HIGH SHIFTS EAST AGAIN NEXT WEEK AND TS CHANCES SHOULD INC. THIS COVERED WELL IN ZONES. ENTREKIN .DEN...NONE.
In the hours before
Special weather statement, Jul 26, 10:30 AM MDT, 4 hours 2 minutes before
COZ030>051-262000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT THU JUL 26 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: AN UPPER LEVEL TROUGH...LOCATED OVER NORTHWESTERN ARIZONA WILL SLOWLY MAKE ITS WAY ACROSS WESTERN AND NORTHERN COLORADO LATE THIS AFTERNOON AND TONIGHT. IN ADDITION...SOUTHEASTERLY SURFACE WINDS ARE EXPECTED TO INCREASE AHEAD OF THIS SYSTEM...ALLOWING THE LOW LEVEL MOISTURE TO REMAIN IN PLACE ACROSS THE NORTHEASTERN PLAINS AND URBAN CORRIDOR. SUFFICIENT SHEAR WILL BE PRESENT FOR THE DEVELOPMENT OF LARGE HAIL ...DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. HEAVY RAINFALL ...UP TO 2 INCHES PER HOUR...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THE STORMS. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS APPEARS TO BE EAST OF INTERSTATE 25. THE MAIN LIMITATION MAY BE THE EXTENSIVE CLOUD COVER PRESENTLY OVER NORTHEASTERN COLORADO. THIS MAY DELAY THE ONSET OF THE STRONGER THUNDERSTORMS UNTIL LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND FOOTHILLS AFTER 1200 PM...MOVING INTO THE URBAN CORRIDOR AFTER 3 PM. SPOTTER ACTIVATION MAY BE NEEDED AT THAT TIME. COOPER
Special weather statement, Jul 26, 1:15 PM MDT, 1 hour 17 minutes before
COZ030>051-262100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 115 PM MDT THU JUL 26 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK UPPER LEVEL DISTURBANCE WILL EXIT NORTHERN COLORADO EARLY THIS AFTERNOON...WITH THE MAIN UPPER LEVEL TROUGH EXPECTED TO SLOWLY MAKE ITS WAY ACROSS WESTERN AND NORTHERN COLORADO TONIGHT. ENOUGH VERTICAL WIND SHEAR MAY BE PRESENT THROUGH EARLY THIS EVENING FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO. HEAVY RAINFALL...UP TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. SHOULD THE STORMS REMAIN STATIONARY OR TRAIN OVER THE SAME LOCATION...THEN POTENTIAL FLOODING OR FLASH FLOODING PROBLEMS MAY ALSO DEVELOP. AT 1 PM MDT...SATELLITE DATA INDICATED DRIER AIR IN THE MID LEVELS WAS MOVING IN FROM THE SOUTH. IF AFTERNOON TEMPERATURES CAN WARM INTO THE MID 80S...THEN THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE SIGNIFICANTLY. THE GREATEST POTENTIAL FOR SEVERE WEATHER APPEARS TO BE ALONG AND EAST OF A BOUNDARY THAT EXTENDED FROM NEW RAYMER TO BYERS TO CASTLE ROCK. SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM. COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:37 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 23 min |
| Jul 26, 5:29 PM MDT | Tornado Warning | BOU | Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.